Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 28, 2016, 5:46 PM PDT for Clark County, Nevada. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 5:46 PM PDT (00:46 UTC)
- Expired
- Jun 28, 2016, 6:15 PM PDT
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 49 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:00 PM PDT | TSTM WND DMG | 2 Ssw Henderson, NV | OUTDOOR GAZEBO DESTROYED BY STRONG WINDS. REPORT VIA PHOTO ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3958 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
192
WUUS55 KVEF 290046
SVRVEF
NVC003-290115-
/O.NEW.KVEF.SV.W.0014.160629T0046Z-160629T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
546 PM PDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 615 PM PDT
* AT 545 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED OVER GREEN VALLEY...AND MOVING NORTHEAST AT 60
MPH. STRONG WINDS WILL ALSO IMPACT THE LAKE MEAD AREA.
* LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...
PARADISE...ANTHEM...NELLIS AFB...THE MOTOR SPEEDWAY...
EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...
LAS VEGAS BAY...THE STRIP...SAM BOYD STADIUM...LAKE LAS VEGAS...
SOUTHERN HIGHLANDS...ENTERPRISE...SEVEN HILLS...
BOULDER BEACH AND BOULDER BEACH CAMPGROUND.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 60 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3613 11449 3613 11451 3615 11451 3615 11458
3613 11462 3614 11463 3612 11466 3609 11475
3606 11473 3604 11474 3603 11472 3598 11474
3592 11471 3597 11518 3607 11521 3640 11511
3639 11445 3616 11444
TIME...MOT...LOC 0045Z 239DEG 50KT 3604 11506
$$
OUTLER2 follow-up statements
093
WWUS55 KVEF 290102
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
602 PM PDT TUE JUN 28 2016
NVC003-290115-
/O.CON.KVEF.SV.W.0014.000000T0000Z-160629T0115Z/
CLARK NV-
602 PM PDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR CENTRAL CLARK COUNTY...
AT 601 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAS VEGAS BAY...MOVING NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...PARADISE...
ANTHEM...NELLIS AFB...THE MOTOR SPEEDWAY...EAST LAS VEGAS...
GREEN VALLEY...DOWNTOWN LAS VEGAS...LAS VEGAS BAY...THE STRIP...
SAM BOYD STADIUM...LAKE LAS VEGAS...SOUTHERN HIGHLANDS...
ENTERPRISE...SEVEN HILLS...
BOULDER BEACH AND BOULDER BEACH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3613 11449 3613 11451 3615 11451 3615 11458
3613 11462 3614 11463 3612 11466 3609 11475
3606 11473 3604 11474 3603 11472 3598 11474
3592 11471 3597 11518 3607 11521 3640 11511
3639 11445 3616 11444
TIME...MOT...LOC 0101Z 239DEG 50KT 3616 11481
$$
OUTLER986
WWUS55 KVEF 290112
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT TUE JUN 28 2016
NVC003-290121-
/O.EXP.KVEF.SV.W.0014.000000T0000Z-160629T0115Z/
CLARK NV-
612 PM PDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL
EXPIRE AT 615 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM....ESPECIALLY ACROSS THE
OPEN AREAS NEAR LAKE MEAD.
LAT...LON 3613 11449 3613 11451 3615 11451 3615 11458
3613 11462 3614 11463 3612 11466 3609 11475
3606 11473 3604 11474 3603 11472 3598 11474
3592 11471 3597 11518 3607 11521 3640 11511
3639 11445 3616 11444
TIME...MOT...LOC 0109Z 239DEG 50KT 3616 11481
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:05 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 28, 3:05 PM PDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 305 PM PDT TUE JUN 28 2016 .SYNOPSIS...A moderate increase in moisture that has accompanied a disturbance moving toward central Nevada will linger over the region the rest of the week leading to isolated to scattered afternoon thunderstorms...especially over and near the mountains. && .SHORT TERM...tonight through Thursday night. Recent satellite loops showed a well defined circulation moving over central Nye county this afternoon which was associated with the inverted trough that has been responsible for bringing a modest increase in moisture...providing fuel for some thunderstorms. Surface dewpoints were generally in the upper to 30s to lower 40s across much of the region. The most active area so far has been central Mohave county up to the eastern fringes of Lake Mead where the highest pocket of moisture and instability has resided in the wake of the inverted trough. This area will continue to be a focus for convection this afternoon...but we will also need to watch the southern Sierra and Owens Valley as well. Isolated thunderstorms will also be possible over Clark and eastern San Bernardino counties before surface heating is lost this evening. Thunderstorms will have the ability to produce strong outflow this afternoon and evening which may initiate other convective cells. Convection will diminish overnight then Wednesday and Thursday look to be days with diurnal isolated to scattered thunderstorms driven primarily by surface heating. There is a slight drying trend over southeast California and southern Nevada Thursday but models continue to indicate a broad push of low level moisture up from northern Mexico and Arizona Thursday night into early Friday morning. .LONG TERM...Friday through Monday. Models consistent and in good agreement indicating a resurgence of low level moisture back west across the Colorado River into eastern San Bernardino, Clark and Lincoln Counties Friday and Saturday. On Friday, GFS surface computed CAPE and 0-1km most unstable CAPE shows values in excess of 1000 J/kg southeast of a line from Twentynine Palms-Bullhead City-Peach Springs. On Saturday, GFS shows values in excess of 1000 J/kg over central/southern Clark County and the Mojave Natl Preserve in northeast San Bernardino County. Increased POPs in the lower Colorado River Valley and southern Mohave County based on the amount of instability forecast Friday/Saturday. Beyond Saturday models differ in the overall pattern by the Fourth of July. Models flip-flopped solutions this morning with the ECMWF now showing more pronounced southwest flow associated with deeper trough over the Pacific Northwest/northern Great Basin. Meanwhile, the GFS now keeps a 594 DM H5 height contour centered over Arizona. Like last night outcome looks similar with both models spreading a drier more stable air mass over the region. The ECMWF would be the driest solution with guidance suggesting surface dewpoints falling back into the teen and 20s for Las Vegas on the 4th while the GFS shows 20s and 30s. If the ECMWF pans out expect stronger southwest wind gusts for revelers to contend with on the Forth of July. Influx of moisture/cloud cover should have some affect on temperatures Friday/Saturday. Once drier air spreads in temperatures should warm to above average Sunday and Monday. && .AVIATION...For McCarran...Low confidence wind forecast this evening due to the likelihood of outflow boundaries moving through the valley. Aside from that variable, anticipate winds favoring a southerly direction this evening. Outflow driven winds may again (similar to yesterday) result in a period of 15-20 knot wind speeds with gusts to 30 knots. Thunderstorms will be possible this evening but are expected to stay more over the mountainous terrain, with only a very slight chance at the terminal itself. For the rest of southern Nevada...northwest Arizona...and southeast California...Widely scattered showers and thunderstorms will be possible this afternoon and evening especially across the higher terrain of Mohave, Clark, and Lincoln counties. Winds are expected to be mainly light and favoring diurnal trends, however, outflow boundaries may bring periods of gusty winds with gusts of 35 knots or more possible, especially near thunderstorm activity. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short Term...Adair Long Term...Pierce Aviation...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:29 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jun 29, 4:34 PM PDT | Areal Flood Advisory | VEF | Esmeralda | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.